Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 12, 2000, 11:05 PM CDT for Roberts County, South Dakota. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 12, 2000, 11:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:15 PM CDT | Thunderstorm Wind 71 E | New Effington, SD | High winds snapped 6 trees in half and uprooted 6 others. |
| Jul 12, 11:15 PM CDT | Hail 0.88 | New Effington, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 130406 SVRABR SDC109-130430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1105 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 1130 PM CDT * AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF NEW EFFINGTON...OR ABOUT 13 MILES NORTHEAST OF SISSETON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL ROBERTS COUNTY THROUGH 1120 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:10 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 12, 9:10 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 910 PM CDT WED JUL 12 2000 AN UPPER LEVEL DISTURBANCE AND WEAK SURFACE BOUNDARY EARLY THIS EVENING HAS TRIGGERED ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE CWA. FOR THE TIME BEING...WILL UPDATE ZONES TO ADD A POP FOR THE REMAINDER OF THE EVENING IN THE WATERTOWN GROUP FOR THE SHOWER AND THUNDERSTORM ACTIVITY MOVING INTO THE FAR EAST. WILL ALSO ISSUE ANOTHER UPDATED ZONE SET BEFORE MIDNIGHT TO REMOVE THE MENTION OF THE EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES AND WINDS LOOK OK FOR NOW. UPDATED ZONES OUT SHORTLY. .ABR...NONE. ECKBERG
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.